Hi Dr Rassman,
I have been writing to you for the last 2 years about my hair loss and contributing factors.
I took your advice and had my hair looked at under a microscope by a FUE specialist in Glasgow, he confirmed that my loss was most likely due to my dermatitis and that i was not showing any signs of MPB apart from some slight recession that can be expected at my age. He told me that he didnt recommend using Rogaine as it might aggravate my dermatitis that is pretty well under control at the minute. I have also been told there is chance that my hair isnt regrowing due to my on going health issues.
I have high levels of prolactin that can suppress, IGF-1 levels and that IGF-1 is important in hair growth. Can you confirm that this could be possible ?
Also would you be able to recommend a safer Hair Growth Stimulant for someone who is needing to battle DHT but just needs something to help recover hair without irratating my Dermatitis ?
I do not know what more I can say or contribute. It seems you are under the care of a physician and you are doing well. It’s not that I don’t want to help, but please understand that I can’t give personalized medical opinions online. Despite how accurate and descriptive you may be I cannot diagnose or give a treatment plan. I can just give generalized personal opinions… and some bulletpoints:
- Dermatitis shouldn’t cause hair loss.
- I’ve written about prolactin here.
- I agree that Rogaine could aggravate the dermatitis (I’ve written about that here), but it doesn’t block DHT.
- Finasteride (Propecia) is an oral pill that does block DHT, but if you’re not showing signs of MPB I don’t know what you’re trying to treat.